ArticleCancer chemotherapy and pharmacology2026
Circulatory compromise as a potential mechanism of fatal hepatic failure during long-term selpercatinib therapy: pharmacokinetic and clinical insights.
Article in Cancer chemotherapy and pharmacology, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
6 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Selpercatinib is a selective RET inhibitor with established efficacy in RET-altered malignancies; however, data regarding its long-term safety and pharmacokinetic behavior remain limited. We report a case of fatal hepatic failure occurring during prolonged selpercatinib therapy and describe associated clinical and pharmacokinetic findings. A 78-year-old man with RET-mutant medullary thyroid carcinoma received selpercatinib (160 mg twice daily) as second-line therapy following disease progression during vandetanib treatment. After dose interruption and subsequent dose adjustments, the patient achieved a sustained partial response during long-term treatment. Approximately 27 months after selpercatinib initiation, he developed progressive dyspnea, pleural effusion, and severe hepatic dysfunction, ultimately resulting in death. Plasma selpercatinib concentrations were measured during stable disease and later during hepatic decompensation. Pharmacokinetic analysis indicated that drug exposure during the stable treatment period was within the anticipated range, suggesting that elevated drug concentrations observed at the time of hepatic decompensation represented a consequence of impaired clearance rather than a primary cause. These findings implicate circulatory compromise as a potential mediating mechanism and highlight the importance of cardiovascular as well as hepatic monitoring during prolonged selpercatinib therapy. This case highlights a potential indirect mechanism of severe hepatic failure during long-term selpercatinib therapy, in which circulatory compromise-potentially mediated by selpercatinib-associated cardiovascular effects-may have contributed to congestive hepatic decompensation rather than direct drug-induced hepatotoxicity. These findings underscore the importance of integrating cardiovascular surveillance with hepatic monitoring during prolonged selpercatinib treatment.
Indexed as
Identifiers
42606612What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.